Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jun 12, 2014, 1:21 PM CDT for Newton County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2014, 1:21 PM CDT (18:21 UTC)
- Expired
- Jun 12, 2014, 1:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
County Newton County, TX
The radar
The Ft Polk radar (KPOE), 88 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2953 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
762 WWUS84 KLCH 121821 SPSLCH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 121 PM CDT THU JUN 12 2014 TXZ259-260-121845- NORTHERN JASPER TX-NORTHERN NEWTON TX- 121 PM CDT THU JUN 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL 145 PM CDT... AT 118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER JASPER...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...JASPER... HARRISBURG...HOLLY SPRINGS...JAMESTOWN...ROGANVILLE...NEWTON AND FARRSVILLE. THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3097 9365 3069 9378 3088 9415 3105 9407 $$ SWEENEY
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 12:50 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 12, 12:50 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1250 PM CDT THU JUN 12 2014 .AVIATION...ADDED VCTS FOR LATER THIS AFTERNOON FOR ALL BUT ACADIANA TAF SITES AS ONCOMING MCS OUT OF EAST TEXAS ALTHOUGH WEAKENING, IS EXPECTED TO PROVIDE ENOUGH OUTFLOW TO BUCKLE THE CAP AND ALLOW CONVECTION. THIS ACTIVITY SHOULD END WITH LOSS OF DAYTIME HEATING. APPROACHING TROF TNITE SHOULD REINITIATE CONVECTION SO WILL INCLUDE VCTS AFTER 09Z FOR ALL TERMINALS. THIS ACTIVITY IS EXPECTED TO SUSTAIN THROUGH FRIDAY. SWEENEY && .PREV DISCUSSION... /ISSUED 1049 AM CDT THU JUN 12 2014/ DISCUSSION... CONVECTION UNDERWAY ACROSS NE TX THIS MORNING AHEAD OF SHORTWAVE TROF TRANSLATING THROUGH THE PLAINS. LOW LEVEL MOISTURE HAS DEFINITELY MADE A COME BACK WITH SFC DEWPOINTS IN THE LOWER 70S...THE AIR HAS THAT SWALLOW YOU FEEL TO IT WHEN YOU WALK OUTSIDE. THE INHERITED FORECAST HAS EVERYTHING COVERED QUITE WELL...WITH THE ONLY CHANGE THIS MORNING BEING THE INCLUSION OF SMALL POPS ACROSS THE EAST TEXAS LAKES INTO CENTRAL LOUISIANA. GIVEN CURRENT RADAR IMAGERY AND HRRR GUIDANCE...NOT OUT OF THE QUESTION FOR THIS INITIAL ROUND OF ACTIVITY TO REACH THAT FAR SOUTH AND/OR SEE NEW DEVELOPMENT GENERATED ALONG SOUTHWARD PROPAGATING OUTFLOWS. 13 PREV DISCUSSION... /ISSUED 305 AM CDT THU JUN 12 2014/ DISCUSSION... CURRENT SFC ANALYSIS SHOWS WEAK HIGH PRESSURE OVER THE E GULF...KEEPING A FAIRLY LIGHT S FLOW OVER THE REGION. WINDS INLAND ARE MAINLY CALM OR VERY LIGHT FROM THE SOUTH. TEMPS NEAR 70S TO THE LOWER 70S PREVAIL. AN UPPER LEVEL DISTURBANCE MOVING SE ACROSS KS/N OK THIS MORNING IS PRODUCING A LARGE MCS OVER C OK. THE UPPER AIR DISTURBANCE AND ASSOCIATED MCS IS EXPECTED TO CONTINUE MOVING SSE TODAY AND ACROSS NE TX/N LA THIS EVENING AND OVERNIGHT. PRELIMINARY INDICATIONS SHOW REGENERATION/CONTINUATION OF THIS COMPLEX AS IT CONTINUES SSE THIS EVENING. WITH AMPLE INFLOW MOISTURE AND LIFT...ITS EXPECTED TO KEEP ITS INTENSITY THRU THE OVERNIGHT HOURS ACROSS INLAND SE TX/C LA. FOR THIS...SPC CONTINUES THE SLIGHT RISK OF SVR TSRA FOR AREAS JUST NORTH OF THE I-10 CORRIDOR THRU 12Z FRI. KEPT THE INCREASING POP TREND BEGINNING THIS EVENING ACROSS THE LAKES REGION OF SE TX/W LA...WITH THE HIGHER POPS SPREADING SSE ACROSS THE REMAINDER OF SE TX/C AND S LA BETWEEN 06-18Z FRI. FOR THE WEEKEND...EXPECT ONLY ISO SHRA/TSRA DURING THE AFTERNOON AS MOISTURE DIMINISHES A BIT...AND WILL BE MAINLY DRIVEN BY AFTERNOON HEATING. FOR MON-WED...HIGH PRESSURE RIDGE ALOFT WILL BUILD EASTWARD FROM TX...FURTHER LIMITING PRECIP CHANCES. ALSO...EXPECT TEMPS TO INCREASE A BIT...WITH MID/UPPER 70S FOR LOWS...AND LOWER/MID 90S FOR HIGHS. MARINE... LIGHT TO MODERATE SOUTHERLY WINDS WILL PREVAIL THROUGH THE WEEKEND. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL RETURN TONIGHT INTO FRIDAY AS A DISTURBANCE ALOFT APPROACHES THE REGION FROM THE NORTHWEST. && .PRELIMINARY POINT TEMPS/POPS... KLCH 90 76 87 74 89 / 10 40 50 30 20 KBPT 90 76 87 74 88 / 10 40 50 20 20 KAEX 92 72 87 70 90 / 20 50 50 20 20 KLFT 91 75 87 73 89 / 10 30 50 30 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV WWW.TWITTER.COM/NWSLAKECHARLES WWW.YOUTUBE.COM/NWSLAKECHARLES &&
Hazardous weather outlook, Jun 12, 3:12 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 312 AM CDT THU JUN 12 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-131100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 312 AM CDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS LATE THIS EVENING AND EARLY FRIDAY MORNING AS AN UPPER LEVEL DISTURBANCE PASSES ACROSS THE AREA. THERE IS A SLIGHT RISK OF SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS THE PRIMARY WEATHER THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY MORNING...DIMINISHING BY AFTERNOON AS THE UPPER LEVEL DISTURBANCE MOVES EAST OF THE REGION. HIGH PRESSURE ALOFT WILL SLOWLY BUILD EASTWARD OVER THE AREA FOR THE REMAINDER OF THE WEEKEND...LIMITING PRECIPITATION CHANCE THRU THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT INTO EARLY FRIDAY MORNING.
In the hours before
Special weather statement, Jun 12, 1:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 121 PM CDT THU JUN 12 2014 TXZ259-260-121845- NORTHERN JASPER TX-NORTHERN NEWTON TX- 121 PM CDT THU JUN 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL 145 PM CDT... AT 118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER JASPER...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...JASPER... HARRISBURG...HOLLY SPRINGS...JAMESTOWN...ROGANVILLE...NEWTON AND FARRSVILLE. THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3097 9365 3069 9378 3088 9415 3105 9407 SWEENEY
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:30 PM CDT | Special Weather Statement | LCH | Calcasieu | 30 min |
| Jun 12, 4:33 PM CDT | Areal Flood Advisory | LCH | Hardin, Jefferson | 117 min |
| Jun 12, 4:44 PM CDT | Special Weather Statement | LCH | Jefferson | 61 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.